Czechoslovak Mathematical Journal, Vol. 61, No. 4, pp. 1063-1076, 2011

Order reduction of the Euler-Lagrange equations
of higher order invariant variational
problems on frame bundles

Ján Brajerčík

Ján Brajerčík, Department of Physics, Mathematics and Technology, University of Preąov, ul. 17. novembra 1, 081 16 Preąov, Slovak Republic, e-mail: jan.brajercik@unipo.sk

Abstract: Let $\mu FX \to X$ be a principal bundle of frames with the structure group $ Gl_n(\mathbb R)$. It is shown that the variational problem, defined by $ Gl_n(\mathbb R)$-invariant Lagrangian on $J^r FX$, can be equivalently studied on the associated space of connections with some compatibility condition, which gives us order reduction of the corresponding Euler-Lagrange equations.

Keywords: Frame bundle, Euler-Lagrange equations, invariant Lagrangian, Euler-Poincaré reduction

Classification (MSC 2010): 53C05, 53C10, 58A20, 58E30


Full text available as PDF.

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at myris@myris.cz.
Subscribers of Springer need to access the articles on their site, which is http://www.springeronline.com/10587.


[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]